Friday, December 10, 2010

The Man With the Itch

It's dusk in the pharmacy, as the last commuter comes through the drive thru. As the last rays of sunlight streak through the window, a man steps up the counter.

"Hey," he half-whispers, "I can I ask you a question?"

I stroll over to the counter and he leans in, "I have an itching problem. Do you have anything I can... put on it?" Half-exhausted from the mid-afternoon rush, I bring home over to the first aid aisle and show him the Hydrocortisone products.

"Hey... does this stuff like... stay on?" he inquires.

I assure him that it does and depending on where he's applying it dictates whether or not the cream or the ointment would be best suited.

"Well... what about for like under clothes?"

I then tell him that in that case a cream is usually best as it doesn't leave the oily residue on clothing that so many have a disdain for.

"Well... can you... I mean would you.. have sex with it?"

For the first time in months I am held speechless. I inform him that you shouldn't be using it as any type of lubricant for intercourse.

"I've got this like.. like a rash on my johnson... and it itches and burns real bad."

Then to kick it up a notch.... "Do you want to see it?"

It is at this point, I pull the student pharmacist card and mention that I will have to get the pharmacist to help him further. As I stroll back to the pharmacy, suppressing a grin, I kindly tell our pharmacist a gentleman in aisle 4 needs help.

He asks which mean and I point and say, "The man with the itch.."

5 comments:

Grumpy, M.D. said...

Maybe he was hitting on you? You should be flattered!

pharmacychick said...

I hope it was a female pharmacist...LOL..and methinks he needs much more than HC1%

Anonymous said...

Creams can actually lead to more irritation, especially in sensitive areas like the glans of the penis. An Ointment would be a better recommendation regardless of the oily residue.

medrninja said...

Sometimes, it's good to be The Student and let the experts handle those 'tough cases'. Especially if they involve anything with genitals.

(Also my wv is 'pilly', Thought it was apropo.)

Anonymous said...

If it is a fungal infection, Hydrocortisone could make it worse.